MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿

INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿
Model Number A3101
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report #: 3004608878-2022-00248.A facility reported that the mayfield composite skull clamp (a3059) and the mayfield base unit (a3101) was used for cranial stabilization during a "suboccipital craniotomy for tumor." the surgeon was positioning the patient in prone into skull clamp and preparing the surgical field when a clicking sound was heard but it was not clear where the sound was coming from.The surgeon felt that the screw was not tensioning adequately and that it slipped during procedure.This resulted in a 4cm laceration from the skull pin to the rear of the patient's skull which was closed with sutures.After the case, the surgeon commented that the screw had again come loose in its tensioning.Surgery was delayed for 15 minutes.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield composite series base unit, standard (a3101) was returned for evaluation.Device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis: evaluation found no device deficiencies that would have contributed to the reported complaint of "slippage." unrelated to the complaint issue, the handle was too tight, and the transitional knob required a higher force to properly lock.These unrelated issues needed basic preventive maintenance from routine use.Root cause: the complaint is not confirmed via inspection of the unit.Probable root cause of the reported complaint is improper or suboptimal placement of the mayfield system.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿
Common Device Name
¿COMPOSITE SERIES¿
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15828857
Report Number3004608878-2022-00249
Device Sequence Number14991855
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA3101
Device Catalogue Number¿A3101¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A3059 MAYFIELD SKULL CLAMP (SN: (B)(6))
Patient Age69 YR
Patient SexFemale